MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: fg15150-0615-1s (lot: 230663927); implant date: n/a; explant date: n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured eft internal carotid artery, c6 segment aneurysm with a max diameter of 16 mm and a 7 mm neck diameter.The landing zone was 4.1mm distally and 4.8mm proximally.It was noted that the patient's vessel tortuosity was minimal.The access vessel was right femoral artery, with 5.1mm diameter.Dual antiplatelet treatment (dapt) was administered.The pru level was not performed.The angiographic result post procedure showed that the pipeline shield implantation was unsuccessful.It was reported that after adequate hydration, the phenom27 reached the m2 segment; the shield was adequately hydrated and delivery was initiated.Resistance was encountered when delivering to the proximal end of the microcatheter, making normal delivery impossible, but the ped stent did not stuck in the catheter.The operator was aware that the pipeline stent could not be fully retrieved into the introducer sheath after being pushed into the microcatheter.He attempted to retrieve the stent into the introducer sheath to continue using it, but the attempt was unsuccessful.The stent could not be successfully implanted.The catheter and pushwire were not damaged.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a ton-bridge medical silver snake guide catheter.
 
Event or Problem Description
Additional information received.The cause of the resistance during delivery was not determined.The subsequent surgery was completed using another product from a different manufacturer.It was clarified that there was no resistance during retrieval; however, resistance was encountered during delivery because the pipeline stent, after being delivered to the microcatheter, could not be retrieved back into the introducer sheath.The operator still attempted to retrieve it back into the introducer sheath to continue using the stent, but this subsequent retrieval attempt was unsuccessful.
 
Additional Manufacturer Narrative
Update b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2/h3: product analysis: as found condition: the pipeline flex shield was returned stuck inside the phenom 27 catheter, within the inner pouch, bio-hazard bag, and shipping box.Damage location details: the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage and were found to be intact.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The distal and proximal ends of the braid were found open and frayed.No defects were found in the tip coil, distal marker, re-sheathing marker, resheathing pad, or proximal bumper.An examination of the catheter tip and marker revealed no damage.The catheter body was flattened between 6.6 cm and 17.2 cm from the distal tip.No other anomalies were noted.Testing/analysis: the catheter was cut to remove the pipeline flex shield.The total and usable lengths were measured and found to be within specifications.The catheter was flushed with water and was found to be patent.An in-house 0.026¿ mandrel was then tested by running it through the catheter hub, successfully passing through without issues.However, resistance was observed at the damaged locations.Conclusion: based on the returned devices, the customer complaint was confirmed, as the pipeline flex shield was found stuck inside the phenom 27 catheter.The observed damage to the catheter (flattening), braid (fraying), and hypotube (stretching) suggests that high force was probably applied.This damage may have occurred when the customer attempted to delivery/retrieve the pipeline flex shield through the catheter against the resistance.Possible cause of the resistance include a lack of a continuous flush with heparinized saline during procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24080132
Report Number2029214-2026-00080
Device Sequence Number9684242
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public(01)00763000284633(17)280829(10)D061368
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberD061368
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Supplement Date Received by Manufacturer01/16/2026
02/27/2026
06/02/2026
06/15/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/10/2026
03/20/2026
06/12/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age66 YR
Patient SexMale